Hostname: page-component-797576ffbb-jhnrh Total loading time: 0 Render date: 2023-12-02T03:29:07.860Z Has data issue: false Feature Flags: { "corePageComponentGetUserInfoFromSharedSession": true, "coreDisableEcommerce": false, "useRatesEcommerce": true } hasContentIssue false

On a characteristic property of ARNOUX–RAUZY sequences

Published online by Cambridge University Press:  15 February 2003

Jacques Justin
LIAFA, Université Paris VII, Case 7014, 2 place Jussieu, 75251 Paris Cedex 05, France;
Giuseppe Pirillo
IAMI, NCR, Viale Morgagni 67/a, 50134 Firenze, Italy;
Get access


Here we give a characterization of Arnoux–Rauzy sequences by the way of the lexicographic orderings of their alphabet.

Research Article
© EDP Sciences, 2002

Access options

Get access to the full version of this content by using one of the access options below. (Log in options will check for institutional or personal access. Content may require purchase if you do not have access.)


Arnoux, P. and Rauzy, G., Représentation géométrique de suites de complexité 2n+1. Bull. Soc. Math. France 119 (1991) 199-215. CrossRef
J. Berstel, Recent results in Sturmian words, in Developments in Language Theory II, edited by J. Dassow, G. Rozenbergand A. Salomaa. World Scientific (1996) 13-24.
Borel, J.-P. and Laubie, F., Quelques mots sur la droite projective réelle. J. Théor. Nombres Bordeaux 5 (1993) 123-137.
Droubay, X., Justin, J. and Pirillo, G., Episturmian words and some constructions of de Luca and Rauzy. Theoret. Comput. Sci. 255 (2001) 539-553. CrossRef
Justin, J., On a paper by Castelli, Mignosi, Restivo. RAIRO: Theoret. Informatics Appl. 34 (2000) 373-377.
Justin, J. and Pirillo, G., Episturmian words and Episturmian morphisms. Theoret. Comput. Sci. 276 (2002) 281-313. CrossRef
M. Lothaire, Algebraic Combinatorics on Words. Cambridge University Press (2002).
G. Pirillo, Characterization of infinite Surmian words (in preparation).
Risley, R.N. and Zamboni, L.Q., A generalization of Sturmian sequences, combinatorial structure and transcendence. Acta Arithmetica 95 (2000) 167-184.